Alert archive / Nebraska / Special Weather Statements in 2022
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 12, 2022, 8:21 PM CDT for Holt County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2022, 8:21 PM CDT (01:21 UTC)
- Expired
- Aug 12, 2022, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 40
County Holt County, NE
The radar
The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 3351 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774
WWUS83 KLBF 130121
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
821 PM CDT Fri Aug 12 2022
NEZ010-130200-
Holt NE-
821 PM CDT Fri Aug 12 2022
...A strong thunderstorm will impact portions of southwestern Holt
County through 900 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
Amelia, or 22 miles southwest of O'Neill, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amelia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4236 9913 4240 9901 4224 9882 4216 9901
TIME...MOT...LOC 0121Z 326DEG 12KT 4230 9903
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
RobergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 12, 6:36 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 12, 6:36 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service North Platte NE 636 PM CDT Fri Aug 12 2022 .SHORT TERM...(This evening through Saturday night) Issued at 229 PM CDT Fri Aug 12 2022 Forecast challenge remains temperatures into the weekend as a frontal boundary moves south tonight and eventual position in the short term will be the focus for isolated to scattered convection through Saturday night. Short-term models are consistent where the upper ridge axis that extends north across the intermountain region will build slowly east and maintain the heat status quo. Triple digit heat will primarily focus across the southwest where the front that moves southeast tonight will mark the transition to triple digit temperatures. The weak semistationy front tonight moves southeast then stalls out across the southwest into northwest Kansas. Tonight the front moves southeast with limited moisture available. A few high based thunderstorms may form along the boundary as a disturbance moving southeast enhancing lift along the boundary from west central Holt County southwest through Thomas County after 6 pm CT. Tonight temperatures drop into the middle 60s across much of the area. Saturday the front meanders across the far southwest with triple digit heat likely across the far southwest, and cooler temperatures to the north of the boundary with readings topping out in the mid to upper 90s. The upper ridge builds east Saturday with diurnal heating should lead to scattered convection along the front range. A few showers may develop into the evening otherwise mainly dry through Saturday night with lows mainly in the mid 60s. .LONG TERM...(Sunday through Friday) Issued at 229 PM CDT Fri Aug 12 2022 Longterm the upper ridge begins to break down that will lead to a more active weather pattern. Models show a range in potential rainfall, where the position of the boundary as the upper ridge reorientates to the west coast should bring a better chance of rainfall to the area Monday into Tuesday then mainly dry through midweek. Sunday temperatures peak with triple digit heat across the southwest, then temperatures trend down to near normal readings through Friday with readings mainly in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 632 PM CDT Fri Aug 12 2022 VFR conditions will prevail over the next 24 hours. Winds will become light and variable overnight, then shift to the east Saturday, remaining light around 5 to 10 kts through the day. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Keck LONG TERM...Keck AVIATION...Gomez
Hazardous weather outlook, Aug 12, 3:08 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 308 PM CDT Fri Aug 12 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-131200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 308 PM CDT Fri Aug 12 2022 /208 PM MDT Fri Aug 12 2022/ This Hazardous Weather Outlook is for portions of central Nebraska, north central Nebraska, panhandle Nebraska, southwest Nebraska, and west central Nebraska. .DAY ONE...Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated fire weather conditions are possible Saturday and Sunday afternoon. Thunderstorms are possible Saturday night through Monday and then again on Tuesday and Tuesday night. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 12, 7:10 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
710 PM CDT Fri Aug 12 2022
NEZ010-130100-
Holt NE-
710 PM CDT Fri Aug 12 2022
...A strong thunderstorm will impact portions of central Holt County
through 800 PM CDT...
At 709 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Atkinson, or 11 miles west of O'Neill, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
O'neill, O'Neill, Inman and Emmet.
This includes the following highways...
Highway 20 between mile markers 292 and 316.
Highway 281 between mile markers 177 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4236 9892 4250 9898 4263 9872 4235 9850
TIME...MOT...LOC 0009Z 246DEG 9KT 4246 9887
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RobergSpecial weather statement, Aug 12, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
821 PM CDT Fri Aug 12 2022
NEZ010-130200-
Holt NE-
821 PM CDT Fri Aug 12 2022
...A strong thunderstorm will impact portions of southwestern Holt
County through 900 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
Amelia, or 22 miles southwest of O'Neill, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amelia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4236 9913 4240 9901 4224 9882 4216 9901
TIME...MOT...LOC 0121Z 326DEG 12KT 4230 9903
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:10 PM CDT | Special Weather Statement | LBF | Holt | 50 min |
Nearby
Special Weather Statements in Nebraska, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.